My father (EGFR+) is now in the middle of a re-challenge treatment with Tarceva after having Iressa as first line (18 months) and Taxotere as second line (5 cycles). A CT scan is scheduled for the beginning of Sept, but we have been assuming the response to Tarceva was relatively good, considering that only 2 weeks after starting the therapy, back in May, his conditions improved considerably, with no further signs of the dizziness, nausea, aphasia and hearing loss, which until then were very likely caused by his brain mets.
Over the last 4 weeks, we've had to reduce Tarceva to 150mg every other day and now to 100mg every other day to try to improve dad's kidney function, significantly affected by the higher doses, with Creatinine up to 3.14 and Clearance down to 18. Now, 100mg every other day (I believe fairly similar to 50mg per day) seems to be affecting much less the kidney.
Dad's general conditions have been pretty good so far, but since Monday surprisingly he is feeling some confusion in his head, which specifically shows as a difficulty in coordinating his movements. For example, he cannot climb safely the stairs because, although his vision is good, he cannot properly "calculate" where he needs to place his foot. And this applies to a number of other every-day actions.
I know this can be related to his brain mets, but can this "confusion" be the only symptom, with no headaches, no nausea, no dizziness, etc..? I was also surprised of how this has come out all of a sudden during the last 4-5 days. The other "strange" thing of the last weeks was some greenish (bile?) vomiting in the morning every 5-6 days...nothing more really .
Just wondering whether this "confusion" can be easily explained in this setting:
- brain mets progression (after 4 months of Tarceva)?
- no effectiveness of the 50mg per day dose? can this show up so fast?
- leptomeningeal carcinomatosis?
- something related to the medication?Chemo brain from Tarceva?
- anything else to investigate?